Hail, Little River
- When
- March 10, 3:13 PM CST
- Where
- Little River County, 2.76 mi N of Arden
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.720, -94.280
Hail was reported east of Foreman, Arkansas on Hwy. 32.
A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours of March 10th. Strong shear was present in the upper and mid levels of the atmosphere such that several of the storms took on supercellular characteristics. A tornado was produced from one of these storms in Southwest Arkansas northwest of Hope, Arkansas. These storms were prolific hail producers with hail ranging anywhere from pea size the baseball size. The storms dissipated during the late night hours of March 10th across Southern Arkansas and North Central Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 2:32 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CST WED MAR 10 2010 .DISCUSSION... ACTIVE WEATHER ALONG AND NORTH OF THE I-30 CORRIDOR OF NE TX THIS AFTERNOON WITH STORMS FORMING ALONG A PREFRONTAL TROUGH THAT HAS BECOME SEPARATED FROM THE MAIN DRYLINE/FRONT WHICH EXTENDS FROM DURANT OKLAHOMA ONTO NEAR TERRELL...CORSICANA AND SAN ANTONIO TEXAS. LEADING LINE OF SEVERE THUNDERSTORMS FROM CLARKSVILLE TEXAS SOUTHWARD TO NEAR TYLER TEXAS HAVE BEEN PROLIFIC HAIL PRODUCERS THUS FAR WITH SOME REPORTS OF FUNNEL CLOUDS REPORTED EARLIER NEAR TALCO TEXAS. IT REMAINS TO BE SEEN HOW MUCH FARTHER SOUTH THIS LINE CAN DEVELOP BEFORE THE DRYLINE/FRONTAL CONVECTION CATCHES IT AND BECOMES THE MAIN PLAYER THROUGH THE EVENING HOURS TONIGHT. LOW LEVEL HELICITY REMAINS WEEK AHEAD OF THE DRYLINE CONVECTION BUT STILL CANNOT RULE OUT AN ISOLATED TORNADO ACROSS THE REGION OVERNIGHT. STILL LOOKS LIKE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH LOW WET BULB ZERO HEIGHTS AND AND STEEP MID LEVEL LAPSE RATES. GIVEN THE SPEED OF THE CONVECTION...HAVE GONE WITH LIKELY POPS ACROSS MOST ALL OF NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS AS CONVECTION SHOULD BE MOVING INTO THESE REGIONS ON OR JUST BEFORE 6 PM THIS EVENING WITH CHANCE POPS ACROSS OUR WESTERN ZONES AS THE PRECIPITATION WILL EXIT THIS REGION EARLY THIS EVENING. PRECIPITATION MOVES RAPIDLY EASTWARD OVERNIGHT AND THUS...KEPT LOW END CHANCE POPS GOING ACROSS OUR EASTERN THIRD AFTER MIDNIGHT. MOISTURE EXITS THE REGION QUICKLY OVERNIGHT AND THE TRUE COLD FRONT WILL NOT CATCH THE DRYLINE UNTIL THE DAYTIME HOURS ON THURSDAY THUS ALLOWING FOR ANOTHER WARM DAY ON THURSDAY AHEAD OF THE FRONT. STRONG PRESSURE GRADIENT BUILDS BEHIND THE FRONT FOR THURSDAY NIGHT INTO FRIDAY RESULTING IN BREEZY CONDITIONS AS OUR UPPER LEVEL FEATURE CUTS OFF ACROSS THE CENTRAL/SOUTHERN PLAINS. THIS SYSTEM WILL LIKELY PLAY HAVOC WITH OUR TEMPERATURES THROUGH THE WEEKEND INTO EARLY NEXT WEEK EVEN AS IT GETS A NUDGE EASTWARD INTO THE TENN VALLEY BY LATE WEEKEND AS AN UPSTREAM KICKER HEADS INTO THE SOUTHERN GREAT BASIN. FOR THE MOST PART...KEPT LOW POPS GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A DRY WEEKEND AND THEN REINTRODUCED POPS TUESDAY INTO TUESDAY NIGHT AND THIS IS DEPENDENT ON WHETHER THE UPSTREAM KICKER CUTS OFF PER ECMWF OR OPENS UP PER GFS. EITHER WAY...THE WEEKEND INTO EARLY NEXT WEEK LOOKS MUCH COOLER THAN THE TEMPERATURES WE HAVE EXPERIENCED THIS WEEK. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 47 59 41 / 60 0 30 10 10 MLU 55 77 48 59 42 / 70 0 30 10 20 DEQ 41 67 41 55 39 / 30 10 30 20 20 TXK 47 68 44 56 39 / 60 10 30 20 20 ELD 50 74 45 56 39 / 70 0 30 20 20 TYR 44 69 44 59 39 / 30 0 30 10 10 GGG 46 71 45 58 40 / 30 0 30 10 10 LFK 49 76 44 65 40 / 30 0 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CST WED MAR 10 2010
TXZ096-108>110-124-125-102015-
CAMP-FRANKLIN-RED RIVER-TITUS-UPSHUR-WOOD-
131 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RED RIVER...TITUS...FRANKLIN...CAMP...WOOD AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...HAINESVILLE...
LEESBURG...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...
PITTSBURG...QUITMAN...ROSEWOOD...WILKERSON AND WINNSBORO...
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR HAGANSPORT...MOVING EAST NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL TALCO 33.36N 95.10W
03/10/2010 E1.00 INCH TITUS TX FIRE DEPT/RESCUE
LOCAL FIRE DEPT REPORTS QUARTER SIZED HAIL FALLING IN
TALCO.
&&
18PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PITTSBURG 33.00N 94.97W
03/10/2010 E0.75 INCH CAMP TX LAW ENFORCEMENT
0240 PM HAIL DE KALB 33.51N 94.62W
03/10/2010 E0.75 INCH BOWIE TX FIRE DEPT/RESCUE
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 1 E DE KALB 33.51N 94.60W
03/10/2010 E1.00 INCH BOWIE TX PUBLIC
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL NAPLES 33.20N 94.68W
03/10/2010 E1.00 INCH MORRIS TX PUBLIC
ONE INCH HAIL REPORTED IN NAPLES ALONG HWY 67.
&&
MBERRYThe Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
15 hail, 2 funnel cloud, 1 tornado. Local standard time, as filed.
Hail was reported east of Foreman, Arkansas on Hwy. 32.
Quarter sized hail was reported a few miles east of the community of Wallace, Arkansas.
Emergency Manager and Storm Spotter reported a rotating storm and funnel cloud over Ashdown, Arkansas.
The tornado downed several trees along and west of West Hempstead 40 Road and moved northeast across Highway 371 where it downed several large trees and the powerlines adjacent to the highway.
Hail was reported between Nashville and McCaskill on Hwy. 371.
Hail was reported south of Texarkana or just west of Ferguson along County Road 10.
Report of a funnel cloud on the north side of Fouke, Arkansas.
Hail was reported along Hwy. 29 southwest of Hope, Arkansas.
Hail reported just west of Emerson near the community of Walkerville, Arkansas.
Hail fell at the intersection of Hwy. 53 and CR. 160.
Hail reported over Lake Erling.
Golfball to hen egg sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyThe tornado archive for Arkansas, 2010Warnings in Arkansas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219468, 219469, 219472, 219476, 219477, 219480, 219481, 219483, 219484, 219485, 219491, 219492, 219511, 219513, 219514, 219515, 219516, 219517.